MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT PEDIATRIC; MEGA SOFT PEDIATRIC

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT PEDIATRIC; MEGA SOFT PEDIATRIC
Catalog Number 0840
Medical Device Problem Codes Human-Device Interface Problem (2949); Material Integrity Problem (2978); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Burn(s) (1757); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: 7/9/2024 b3: unknown; captured as awareness date an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.No serial number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did the patient suffer a burn? are there any photos of the burn (s) that you could share with us in regards to the burn? if yes, please send to productcomplaint1@its.Jnj.Com.Is there any damage(s) noted on the pad? if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? if yes, please send to productcomplaint1@its.Jnj.Com.What is the serial number of the pad? how long has the account been using mega soft?[hs[1] does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? when were the burns first noticed? what is the severity of the burn? (please see degrees of burns below and choose one) first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.Third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn (such as salve or stitches)? where is the burn located on the patient? was the reported issue at the pad site or alternate site? besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the patient? what was the surgical procedure? what was the surgical procedure date? how long did the surgical procedure last? what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? was the pad rinsed with water and let dry before this surgical procedure? how was the patient positioned? is it possible the patient was in contact with a metal portion of the or table? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient and the pad (ex.Sheet, drape, etc.)? were there liquids used in prep? what skin preparation regiment was utilized for the procedure? was urine or other fluids detected in the field after surgery? was there any patient warming blankets used? if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? what power levels was generator set to? was there any diminished effect of the generator noted during the surgery? what monopolar disposables were used during the procedure? what is the age of the patient? if the age of the patient is not known, is the patient an adult or pediatric patient? what ethnicity is the patient? please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during pediatric surgery, it was found that there was redness in part of the device after the surgery.Dr.Concerned that there might have been affected.It is not clear that if this happened with the product currently in the hospital, but it was decided that the device will not be used in the future.The products currently in the hospital are outside the expiration date.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.There was no additional treatment on the patient.The patient is stable.It is difficult to obtain any further additional information, such as the conditions of the device when it was used.
 
Additional Manufacturer Narrative
(b)(4) date sent: 7/15/2024: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.D4: udi: the manufacturing date is currently not available.Therefore, the full udi is currently not available.Additional information was requested, and the following was obtained: did the patient suffer a burn?: yes.Are there any photos of the burn (s) that you could share with us in regard to the burn? no.If yes, please send to productcomplaint1@its.Jnj.Com is there any damage(s) noted on the pad? f yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? if yes, please send to productcomplaint1@its.Jnj.Com.What is the serial number of the pad? unk.How long has the account been using mega soft? unk.[hs[1] does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? ukn.When were the burns first noticed? postoperative.What is the severity of the burn? (please see degrees of burns below and choose one) ukn.First degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling, no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.Third degree burn the burn site looks deep, whitening or blackened and charred what medical intervention was used to treat the burn (such as salve or stitches)? where is the burn located on the patient? ukn.Was the reported issue at the pad site or alternate site? ukn.Besides the burn, did the patient experience any adverse consequence due to the issue? no.Are there any anticipated long-term effects from the burn or injury? no.What is the current status of the patient? the patient is stable.What was the surgical procedure? ukn.What was the surgical procedure date? ukn.How long did the surgical procedure last? ukn.What cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? ukn.Was the pad rinsed with water and let dry before this surgical procedure? ukn.How was the patient positioned? ukn.Is it possible the patient was in contact with a metal portion of the or table? ukn.How was the room set up to include patient set up and where was the pad in relation to the patient? ukn.Was there anything between patient and the pad (ex.Sheet, drape, etc.)? ukn.Were there liquids used in prep? ukn.What skin preparation regiment was utilized for the procedure? was urine or other fluids detected in the field after surgery? ukn.Was there any patient warming blankets used? ukn.If yes, what warming device and/or blankets were used and what is the location in relation to the patient? ukn.What temperature setting was used on the warming device(s)? what generator was being used? ukn.What power levels was generator set to? ukn.Was there any diminished effect of the generator noted during the surgery? ukn.What monopolar disposables were used during the procedure? ukn.What is the age of the patient? ukn.If the age of the patient is not known, is the patient an adult or pediatric patient? infant.What ethnicity is the patient? ukn.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/29/2024.

Brand Name
MEGASOFT PEDIATRIC
Common Device Name
MEGA SOFT PEDIATRIC
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19700181
Report Number1721194-2024-00062
Device Sequence Number19755441
Product Code GEI
UDI-Device Identifier10614559103395
UDI-Public10614559103395
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080741
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0840
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer07/12/2024
08/29/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date07/15/2024
08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
806.10: 1721194-04.30.20
Patient Sequence Number1
Patient SexUnknown